Journal of Mathematical Biology

, Volume 44, Issue 2, pp 150–168

Integrodifference equations, Allee effects, and invasions

  • Mei-Hui Wang
  • Mark Kot
  • Michael G. Neubert

DOI: 10.1007/s002850100116

Cite this article as:
Wang, MH., Kot, M. & Neubert, M. J Math Biol (2002) 44: 150. doi:10.1007/s002850100116


 Models that describe the spread of invading organisms often assume no Allee effect. In contrast, abundant observational data provide evidence for Allee effects. We study an invasion model based on an integrodifference equation with an Allee effect. We derive a general result for the sign of the speed of invasion. We then examine a special, linear–constant, Allee function and introduce a numerical scheme that allows us to estimate the speed of traveling wave solutions.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Mei-Hui Wang
    • 1
  • Mark Kot
    • 2
  • Michael G. Neubert
    • 3
  1. 1.Department of Mathematics, University of Tennessee, Knoxville, TN 37996-1300, USA. USA
  2. 2.Department of Applied Mathematics, University of Washington, Seattle, WA 98195-2420, USA. USA
  3. 3.Biology Department, Woods Hole Oceanographic Institution, Woods Hole, MA 02543-1049, USA. USA